Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 84, NWS Tulsa, OK

June 15, 20155 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 15, 2015, 2:45 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2015, 2:45 PM CDT (19:45 UTC)
Expired
Jun 15, 2015, 7:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:00 PM CDTFLASH FLOODBeggs, OKSEVERAL ROADS FLOODED DUE TO HEAVY RAIN. TOTAL OF 4.25 INCHES SINCE MIDNIGHT. SOME ROADS REPAIRED FROM MAY FLOODED ARE BEING WASHED AWAY.
Jun 15, 3:00 PM CDTFLASH FLOODBeggs, OKSEVERAL ROADS FLOODED DUE TO HEAVY RAIN. TOTAL OF 4.25 INCHES SINCE MIDNIGHT. SOME ROADS REPAIRED FROM MAY FLOODS ARE BEING WASHED AWAY.
Jun 15, 3:09 PM CDTFLASH FLOOD2 Sse Bixby, OKREPORT OF FLOODING FROM 171ST STREET SOUTH TO 191ST SOUTH AROUND MINGO AND GARNETT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WGUS54 KTSA 151945
FFWTSA
OKC037-101-107-111-143-160000-
/O.NEW.KTSA.FF.W.0084.150615T1945Z-150616T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
  NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTH CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 700 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2 
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2 
INCHES POSSIBLE.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  OKMULGEE...BALD HILL...BEGGS...MOUNDS...OKFUSKEE...OKMULGEE STATE
  PARK...PRESTON...SLICK AND WELTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3586 9617 3594 9583 3590 9580 3590 9582
      3586 9582 3586 9575 3579 9569 3564 9583
      3546 9644 3570 9661

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:38 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 15, 2:38 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUN 15 2015

.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THURSDAY. SIGNIFICANT AND POTENTIALLY
LIFE THREATENING FLASH FLOODING WILL BE POSSIBLE INCLUDING MAIN-
STEM RIVER FLOODING...ESPECIALLY WED/THU AS TROPICAL SYSTEM LIFTS
NORTH INTO THE AREA.

BANDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ONGOING
ACROSS THE REGION THIS AFTERNOON. PW'S REMAIN HIGH...IN THE 1.9
TO 2.0 INCH RANGE. THE HEAVY RAINFALL THREAT WILL CONTINUE AT
LEAST THROUGH THE EVENING HOURS. WEAK FRONTAL BOUNDARY WILL
APPROACH NORTHEAST OKLAHOMA INTO TUESDAY AND WILL PROVIDE THE
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE DAY.

ALTHOUGH TIMING DIFFERENCES REMAIN IN A FEW OF THE OPERATION
MODELS...REMNANTS OF TROPICAL SYSTEM EXPECTED TO MOVE OUT OF THE
GULF OF MEXICO AND INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WEDNESDAY INTO THURSDAY. ECMWF REMAINS THE OUTLIER CONCERNING
TIMING AND IS MUCH SLOWER WITH PROGRESSION OF LOW. TRENDED CLOSER
TOWARDS THE GFS SOLUTION WHICH IS FASTER BUT NOT AS FAST AS LATEST
12Z NAM. WIDESPREAD 4 TO 7 INCHES WILL BE COMMON ACROSS THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS TO AROUND 10 INCHES. GIVEN THE
CURRENT PROJECTED FORECAST TRACK...HIGHEST RAINFALL AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IT IS
POSSIBLE THAT HEAVIER RAINFALL AXIS COULD SHIFT/EXPAND FURTHER
NORTH DEPENDING ON HOW TROPICAL SYSTEM EVOLVES OVER THE NEXT 24
HOURS.

LINGERING PRECIPITATION CHANCES WILL CONTINUE THROUGH THE WEEKEND
AS A MOIST AIR-MASS REMAINS IN PLACE. UPPER RIDGE WILL BUILD OVER
THE SOUTHERN PLAINS INTO NEXT WEEK WITH HOT/HUMID CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  82  71  82 /  60  60  60  80
FSM   73  85  73  85 /  60  80  80  80
MLC   71  81  72  81 /  60  80  80  80
BVO   69  82  69  82 /  60  60  50  60
FYV   69  80  69  80 /  60  80  80  80
BYV   69  81  69  81 /  60  90  80  90
MKO   71  82  70  82 /  60  80  80  80
MIO   69  83  69  83 /  60  70  70  80
F10   71  82  71  82 /  60  70  80  80
HHW   72  83  72  83 /  60  80  80  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....12
Hazardous weather outlook, Jun 15, 2:14 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT MON JUN 15 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
214 PM CDT MON JUN 15 2015

...SIGNIFICANT FLASH FLOODING AND RIVER FLOODING POSSIBLE BY MID
WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...MAINLY NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON...WITH SOME OF THE ACTIVITY LIKELY CONTINUING INTO
THE OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND
GUSTS TO 45 MILES AN HOUR THIS AFTERNOON BUT NO ORGANIZED SEVERE
WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL IS EXPECTED AS
WELL...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES LIKELY ESPECIALLY
ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE REMAINS OF A TROPICAL SYSTEM ARE FORECAST TO MOVE OUT OF THE
GULF OF MEXICO AND INTO PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS BY MID WEEK. SEVERAL INCHES OF RAIN WILL BE LIKELY ACROSS
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ALONG WITH THE
POTENTIAL OF FLASH FLOODING AND RIVER FLOODING. UNCERTAINTIES
STILL PERSIST CONCERNING THE EXACT TRACK OF THIS SYSTEM...AND
PRECIPITATION TIMING AND AMOUNTS WILL CONTINUE TO BE REFINED OVER
THE NEXT FEW DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING INTO
THE MIDDLE PART OF THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:17 AM CDTAreal Flood AdvisoryTSAOkmulgee, Tulsa, Wagoner58 min
Jun 15, 9:19 AM CDTRiver Flood AdvisoryTSAOttawa3 days
Jun 15, 10:37 AM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Sequoyah2 hr
Jun 15, 10:39 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington2 hr
Jun 15, 12:01 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah119 min
Jun 15, 1:23 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Osage, Pawnee and 4 more2 hr
Jun 15, 2:06 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more4 days
Jun 15, 3:48 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Muskogee117 min
Jun 15, 3:52 PM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner113 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.